Alert archive / Michigan / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Mar 22, 2011, 8:03 PM CDT for Dickinson County, Michigan. It took effect at Mar 22, 2011, 10:00 PM CDT. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 8:03 PM CDT (01:03 UTC)
- In effect from
- Mar 22, 2011, 10:00 PM CDT
- Expired
- Mar 23, 2011, 11:07 AM CDT
- In force
- 13 hr
- Issued by
- NWS Marquette, MI
County Dickinson County, MI
The radar
The Marquette radar (KMQT), 63 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:25 AM CDT | SNOW 2.4 | 1 Sse Norway, MI | 12 HOUR SNOWFALL. 0.25 INCHES LIQUID EQUIVALENT. STILL SNOWING. |
| Mar 23, 10:34 AM CDT | SNOW 3.5 | 5 Ese Norway, MI | 3 TO 4 INCHES IN LAST 12 HOURS. STILL SNOWING HARD WITH OCCASIONAL BLOWING SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS43 KMQT 230103 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 903 PM EDT TUE MAR 22 2011 ...WINTER STORM TRACKING FARTHER SOUTH... .A LOW PRESSURE SYSTEM OVER SOUTHERN IOWA THIS EVENING WILL MOVE EAST INTO NORTHERN INDIANA BY WEDNESDAY MORNING AND THEN INTO THE MID ATLANTIC STATES BY LATE IN THE DAY WEDNESDAY. A SWATH OF HEAVY SNOW TO THE NORTH OF THE LOW TRACK WILL IMPACT ONLY SOUTHERN UPPER MICHIGAN TONIGHT AND WEDNESDAY. GUSTY NORTHEAST WINDS MAY CAUSE SOME BLOWING SNOW IN THESE AREAS AS WELL...ESPECIALLY NEAR THE BAY OF GREEN BAY. OVER NORTHERN UPPER MICHIGAN...EXPECT DRY...CANADIAN AIR ASSOCIATED WITH HIGH PRESSURE IN ONTARIO TO PREVENT ANY SIGNIFICANT SNOWFALL. EXPECT LINGERING SNOW OVER THE SOUTH CENTRAL TO END ON WEDNESDAY AFTERNOON AS THE LOW MOVES FARTHER TO THE EAST. MIZ011-230915- /O.CAN.KMQT.WS.W.0002.000000T0000Z-110324T0000Z/ /O.NEW.KMQT.WS.W.0003.110323T0300Z-110323T1800Z/ DICKINSON- INCLUDING THE CITY OF...IRON MOUNTAIN 803 PM CDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND SOME BLOWING SNOW...WHICH IS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. HAZARDOUS WEATHER... * EXPECT SNOW TO DEVELOP THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING BEFORE ENDING IN THE EARLY AFTERNOON. * PLAN ON STORM TOTAL ACCUMULATIONS OF 1 TO 7 INCHES. THE HEAVIEST SNOW WILL FALL NEAR THE WISCONSIN BORDER. THE LEAST SNOW WILL FALL OVER NORTHERN DICKINSON COUNTY. * EAST WINDS GUSTING TO 25 MPH WILL CAUSE PATCHY BLOWING AND DRIFTING SNOW IN OPEN AREAS. IMPACTS... * SNOW AND SLUSH COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW ARE LIKELY TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ MIZ013-230915- /O.CAN.KMQT.WS.W.0002.110323T0300Z-110324T0000Z/ /O.NEW.KMQT.WW.Y.0007.110323T0300Z-110323T1800Z/ DELTA- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE 903 PM EDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WINTER STORM WARNING WITH A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. HAZARDOUS WEATHER... * SNOW WILL DEVELOP OVER MAINLY SOUTHERN DELTA COUNTY BY LATE THIS EVENING AND THEN CONTINUE THROUGH WEDNESDAY MORNING BEFORE ENDING IN THE AFTERNOON. * PLAN ON STORM TOTAL ACCUMULATIONS OF 1 TO 6 INCHES. THE HEAVIEST SNOW WILL FALL SOUTH OF ESCANABA. EXPECT THE LEAST SNOW OVER NORTHERN DELTA COUNTY. * EAST WINDS GUSTING TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS...ESPECIALLY NEAR THE BAY OF GREEN BAY. IMPACTS... * SNOW AND SLUSH COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE LIKELY TONIGHT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ MIZ009-010-230915- /O.CAN.KMQT.WS.W.0002.000000T0000Z-110324T0000Z/ /O.NEW.KMQT.WW.Y.0007.110323T0300Z-110323T1500Z/ GOGEBIC-IRON- INCLUDING THE CITIES OF...IRONWOOD...IRON RIVER 803 PM CDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WINTER STORM WARNING WITH A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. HAZARDOUS WEATHER... * EXPECT SNOW TO DEVELOP THIS EVENING AND CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING ON WEDNESDAY MORNING. * STORM TOTAL ACCUMULATIONS OF 1 TO 6 INCHES ARE POSSIBLE... WITH THE HEAVIEST SNOWFALL NEAR THE WISCONSIN BORDER. * EAST WINDS GUSTING TO 25 MPH WILL CAUSE PATCHY BLOWING SNOW... ESPECIALLY IN OPEN AREAS. IMPACTS... * SNOW AND SLUSH COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE LIKELY TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ MIZ002-230215- /O.CAN.KMQT.WS.W.0002.000000T0000Z-110324T0000Z/ ONTONAGON- INCLUDING THE CITY OF...ONTONAGON 903 PM EDT TUE MAR 22 2011 ...WINTER STORM WARNING IS CANCELLED... HAZARDOUS WEATHER... * EXPECT OCCASIONAL LIGHT SNOW TO DEVELOP TONIGHT AND ACCUMULATE NO MORE THAN AN INCH BEFORE DIMINISHING TO ISOLATED SNOW SHOWERS WEDNESDAY MORNING. IMPACTS... * EVEN A SMALL SNOW ACCUMULATION WILL MAKE ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ MIZ004-005-084-230215- /O.CAN.KMQT.WW.Y.0006.110323T0600Z-110324T0000Z/ BARAGA-MARQUETTE-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE...KENTON... SIDNAW 903 PM EDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * EXPECT OCCASIONAL LIGHT SNOW TO DEVELOP TONIGHT AND ACCUMULATE NO MORE THAN AN INCH BEFORE DIMINISHING TO ISOLATED SNOW SHOWERS WEDNESDAY MORNING. IMPACTS... * EVEN A SMALL SNOW ACCUMULATION WILL MAKE ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ MIZ012-230915- /O.EXT.KMQT.WS.W.0002.000000T0000Z-110323T2100Z/ MENOMINEE- INCLUDING THE CITY OF...MENOMINEE 803 PM CDT TUE MAR 22 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CDT WEDNESDAY... HAZARDOUS WEATHER... * SNOW WILL DEVELOP THIS EVENING AND FALL HEAVY AT TIMES OVERNIGHT TONIGHT INTO WEDNESDAY MORNING...ESPECIALLY OVER THE SOUTH HALF OF MENOMINEE COUNTY. LOOK FOR THE SNOW TO DIMINISH WEDNESDAY AFTERNOON. * PLAN ON STORM TOTAL ACCUMULATIONS OF 2 TO 9 INCHES. THE HEAVIEST SNOW WILL FALL NEAR THE CITY OF MENOMINEE. EXPECT THE LEAST SNOW NORTH OF HIGHWAY 2. * EAST WINDS GUSTING TO 35 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING OF SNOW IN OPEN AREAS. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES TONIGHT INTO WEDNESDAY MORNING ALONG THE BAY OF GREEN BAY...INCLUDING HIGHWAY M-35 AND IN THE CITY OF MENOMINEE. IMPACTS... * SNOW AND SLUSH COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE LIKELY TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ KC
2 follow-up statements
966 WWUS43 KMQT 230903 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 503 AM EDT WED MAR 23 2011 ...WINTER STORM OVER SOUTHERN UPPER MICHIGAN... .A LOW PRESSURE SYSTEM OVER EASTERN IOWA WILL MOVE EAST INTO NORTHERN INDIANA THIS MORNING AND THEN INTO THE MID ATLANTIC STATES BY LATE TODAY. A BAND OF HEAVY SNOW ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL IMPACT ONLY SOUTHERN UPPER MICHIGAN INTO THIS AFTERNOON. GUSTY EAST WINDS WILL CAUSE SOME BLOWING SNOW IN THESE AREAS AS WELL... ESPECIALLY NEAR THE BAY OF GREEN BAY. OVER NORTHERN UPPER MICHIGAN...EXPECT DRY...CANADIAN AIR ASSOCIATED WITH HIGH PRESSURE IN ONTARIO TO PREVENT ANY SIGNIFICANT SNOWFALL. MIZ009-231015- /O.CAN.KMQT.WW.Y.0007.000000T0000Z-110323T1500Z/ GOGEBIC- INCLUDING THE CITY OF...IRONWOOD 403 AM CDT WED MAR 23 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * AREAS OF LIGHT SNOW ARE EXPECTED THIS MORNING WITH SNOWFALL AMOUNTS OF ONLY AN INCH OR LESS. IMPACTS... * PATCHY SNOW OR ICE COVERED ROADS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WWW.WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ MIZ012-231715- /O.CON.KMQT.WS.W.0002.000000T0000Z-110323T2100Z/ MENOMINEE- INCLUDING THE CITY OF...MENOMINEE 403 AM CDT WED MAR 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW...HEAVY AT TIMES...WILL CONTINUE. LOOK FOR THE SNOW TO DIMINISH FROM LATE THIS MORNING INTO THE AFTERNOON. * PLAN ON STORM TOTAL ACCUMULATIONS OF 2 TO 8 INCHES. THE HEAVIEST SNOW WILL FALL NEAR THE CITY OF MENOMINEE. EXPECT THE LEAST SNOW NORTH OF HIGHWAY 2. * EAST WINDS GUSTING TO 35 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING OF SNOW IN OPEN AREAS. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES THIS MORNING ALONG THE BAY OF GREEN BAY...INCLUDING HIGHWAY M-35 AND IN THE CITY OF MENOMINEE. IMPACTS... * SNOW AND ICE COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ MIZ011-231715- /O.CON.KMQT.WS.W.0003.000000T0000Z-110323T1800Z/ DICKINSON- INCLUDING THE CITY OF...IRON MOUNTAIN 403 AM CDT WED MAR 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SNOW TO CONTINUE THIS MORNING BEFORE DIMINISHING LATE THIS MORNING AND ENDING IN THE EARLY AFTERNOON. * PLAN ON STORM TOTAL ACCUMULATIONS OF 1 TO 6 INCHES. THE HEAVIEST SNOW WILL FALL NEAR THE WISCONSIN BORDER. THE LEAST SNOW WILL FALL OVER NORTHERN DICKINSON COUNTY. * EAST WINDS GUSTING TO 25 MPH WILL CAUSE PATCHY BLOWING AND DRIFTING SNOW IN OPEN AREAS. IMPACTS... * SNOW AND ICE COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO FALLING AND BLOWING SNOW ARE LIKELY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ MIZ013-231715- /O.CON.KMQT.WW.Y.0007.000000T0000Z-110323T1800Z/ DELTA- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE 503 AM EDT WED MAR 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW WILL DIMINISH LATE THIS MORNING AND END EARLY THIS AFTERNOON. * PLAN ON STORM TOTAL ACCUMULATIONS OF 1 TO 5 INCHES. THE HEAVIEST SNOW WILL FALL SOUTH OF ESCANABA. EXPECT THE LEAST SNOW OVER NORTHERN DELTA COUNTY. * EAST WINDS GUSTING TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS...ESPECIALLY NEAR THE BAY OF GREEN BAY. IMPACTS... * SNOW AND SLUSH COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ MIZ010-231500- /O.CON.KMQT.WW.Y.0007.000000T0000Z-110323T1500Z/ IRON- INCLUDING THE CITY OF...IRON RIVER 403 AM CDT WED MAR 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... HAZARDOUS WEATHER... * EXPECT SNOW TO DIMINISH AND END BY LATE THIS MORNING. * STORM TOTAL ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE... WITH THE HEAVIEST SNOWFALL NEAR THE WISCONSIN BORDER EAST OF CRYSTAL FALLS. * EAST WINDS GUSTING TO 25 MPH WILL CAUSE PATCHY BLOWING SNOW...ESPECIALLY IN OPEN AREAS. IMPACTS... * SNOW AND ICE COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE LIKELY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ JLB
879 WWUS43 KMQT 231607 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1207 PM EDT WED MAR 23 2011 ...WINTER STORM DISSIPATING OVER SOUTHERN UPPER MICHIGAN... .A LOW PRESSURE SYSTEM OVER NORTHERN INDIANA WILL CONTINUE TO MOVE EAST THROUGH THE OHIO VALLEY TODAY AS THE BEST MOISTURE AND LIFT FOR SNOW EXITS SOUTHERN UPPER MICHIGAN AS WELL. SNOW WILL BE DISSIPATING OVER SOUTHERN UPPER MICHIGAN INTO EARLY AFTERNOON. MIZ011-231715- /O.CAN.KMQT.WS.W.0003.000000T0000Z-110323T1800Z/ DICKINSON- INCLUDING THE CITY OF...IRON MOUNTAIN 1107 AM CDT WED MAR 23 2011 ...WINTER STORM WARNING IS CANCELLED... SNOW HAS DISSIPATED AND WILL END EARLY THIS AFTERNOON. && $$ MIZ013-231715- /O.CAN.KMQT.WW.Y.0007.000000T0000Z-110323T1800Z/ DELTA- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE 1207 PM EDT WED MAR 23 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... SNOW HAS DISSIPATED AND WILL END THIS AFTERNOON. && $$ MIZ012-232100- /O.CON.KMQT.WS.W.0002.000000T0000Z-110323T2100Z/ MENOMINEE- INCLUDING THE CITY OF...MENOMINEE 1107 AM CDT WED MAR 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW WILL CONTINUE INTO EARLY AFTERNOON AND THEN DIMINISH TO FLURRIES. * LOOK FOR 1 TO 2 INCHES OF ADDITIONAL SNOWFALL BEFORE THE SNOW DIMINISHES TO FLURRIES BY MID AFTERNOON. * EAST WINDS GUSTING TO 30 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING OF SNOW IN OPEN AREAS. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES INTO EARLY AFTERNOON ALONG THE BAY OF GREEN BAY...INCLUDING HIGHWAY M-35 AND IN THE CITY OF MENOMINEE. IMPACTS... * SNOW AND ICE COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. * SHARPLY REDUCED VISIBILITIES DUE TO HEAVY SNOW...BLOWING SNOW...AND DRIFTING SNOW ARE EXPECTED INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * FOR ADDITIONAL INFORMATION OR TO SUBMIT SNOWFALL REPORTS TO THE NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 4:19 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 22, 4:19 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
519 PM EDT TUE MAR 22 2011
.SHORT TERM /THROUGH WEDNESDAY/...
VERY CHALLENGING AND FRUSTRATING FORECAST CONTINUES TODAY AND
CONFIDENCE REMAINS BELOW AVERAGE. UPPER LOW WILL EMERGE INTO THE
NORTHERN HIGH PLAINS THIS EVENING AND MOVE TO NEAR THE MN/IA BORDER
BY WEDNESDAY MORNING BEFORE BECOMING MORE OF AN OPEN WAVE. LARGE
1040MB SURFACE HIGH OVER ONTARIO WILL BLOCK SURFACE LOW FROM LIFTIN
NORTHEASTWARD INTO THE UPPER GREAT LAKES. THE BATTLE BETWEEN THE DRY AIR
FROM THE HIGH AND THE MOISTURE FROM THE STORM SYSTEM WILL BE WAGED
RIGHT OVER THE FORECAST AREA WHICH MAKES THE FORECAST SO
CHALLENGING. THERE WILL BE A VERY SHARP GRADIENT FROM WHERE THERE IS
NO SNOW TO WHERE THE HEAVIER SNOW FALLS. ECMWF AND GFS ARE IN OK
AGREEMENT THROUGH WEDNESDAY SHOWING QPF AMOUNTS NEAR AN INCH ALONG
THE WI BORDER TO ABOUT A QUARTER INCH NEAR MARQUETTE AND NOTHING
FURTHER NORTH AND EAST. ALL IN ALL THIS IS PRETTY CONSISTENT WITH
THE PREVIOUS FORECAST. NAM CONTINUES TO BE FARTHER SOUTH WITH
SURFACE LOW TRACK AND HAS DRY EASTERLY FLOW DOMINATING ACROSS THE
AREA WITH HARDLY ANY SNOW AT ALL EXCEPT FOR MENOMINEE COUNTY WHERE
TOTAL QPF RANGES FROM ZERO NORTH TO 2.44 INCHES SOUTH.
EASTERLY FLOW CASES ARE ALWAYS A CHALLENGE AND BASED ON RADAR TRENDS
TODAY WITH SNOW HAVING A VERY DIFFICULT TIME CROSSING THE BORDER FROM
WI INTO MI AM INCLINED TO BACK OFF FORECASTED SNOW AMOUNTS A LITTLE
ESPECIALLY ACROSS THE NORTH AND EAST. STILL THINK SOME AREAS NEAR
THE WI LINE WILL SEE UP TO 10 INCHES OF SNOW THROUGH WEDNESDAY
AFTERNOON. AMOUNTS WILL TAPER OFF QUICKLY FARTHER TO THE NORTH. PLAN
ON KEEPING WINTER STORM HEADLINES GOING FOR THE COUNTIES CURRENTLY
IN THE WARNING. HOWEVER...WILL PUSH BACK START TIME TO AFTER 00Z.
WILL REMOVE ALGER AND SCHOOLCRAFT COUNTIES FROM THE ADVISORY AS DRY
EASTERLY FLOW SHOULD REALLY LIMIT SNOW AMOUNTS TO THE 1 TO AS MUCH
AS 4 INCHES /SOUTH/ RANGE.
THERE COULD BE A LITTLE LAKE ENHANCEMENT INTO THE HIGHER TERRAIN OF
NORTH CENTRAL UPPER MI LATER TONIGHT IN PERSISTENT EAST
NORTHEASTERLY FLOW AND 85H TEMPS LOWERING TOWARDS -12C...BUT EXPECT
ADDED INPUT TO REMAIN IN CHECK.
WINDS WILL REMAIN GUSTY THROUGH THE OVERNIGHT AND INTO WEDNESDAY AND
GUST OVER 30 MPH AT TIMES. SHORELINE AREAS IN MENOMINEE COUNTY WILL
LIKELY SEE THE WORST EFFECTS FROM THIS STORM.
ANY LINGERING SNOW WILL TAPER OFF BY WEDNESDAY AFTERNOON.
.LONG TERM /WEDNESDAY NIGHT THROUGH NEXT TUESDAY/...
WEDNESDAY NIGHT...STORM SYSTEM EXITING QUICKLY EAST OF THE OHIO
VALLEY AND OUT OVER THE ATLANTIC WED EVENING SHOULD TAKE ALL SYSTEM
PCPN/SNOW WELL SOUTHEAST OF OUR FCST AREA. COLD ADVECTION BEHIND THE
SYSTEM WILL PULL 875-900 MB TEMPS OF -14 TO -16C ACROSS LAKE
SUPERIOR IN A NRLY FLOW. THESE COLDER TEMPS WILL BE AT THE BASE OF
STRONG SUBSIDENCE INVERSION AT AROUND 3KFT AS PROMINENT SFC RDGG
BUILDS DOWN FROM SCNTRL CANADA. THIS SHALLOW LAYER BELOW THE
SUBSIDENCE INVERSION IS IN FAVORABLE DENDRITIC SNOW GROWTH REGION
AND THERE COULD BE SOME ADDED LIFT FROM UPSLOPE NNE FLOW...BUT GIVEN
HOW SHALLOW THE CONVECTIVE LAYER IS...I WOULD EXPECT ONLY A DUSTING
OF SNOW ACCUMULATION OVER WRN AND NCTNRL COUNTIES.
COLD AIR AND BELOW NORMAL TEMPS IN N-NE FLOW WILL MAINTAIN ITS GRIP
OVER THE FCST AREA INTO THE WEEKEND AS HUDSON BAY HIGH PRESSURE
BUILDING DOWN OVER THE UPPER GREAT LAKES WILL BE THE DOMINANT
FEATURE INTO EARLY NEXT WEEK. MODELS SOUNDINGS INDICATE A VERY
SHALLOW CONVECTIVE LAYER OF 3-4 KFT INTO SATURDAY AND DRY
AIR/SUBSIDENCE FROM BUILDING HIGH PRESSURE FROM NORTH WILL BE BIG
INHIBITING FACTORS FOR ANY LES. WILL MAINTAIN SLIGHT CHC TO LOW CHC
POPS FOR LES MAINLY OVER WEST AND NCNTRL COUNTIES THURSDAY INTO
SATURDAY. AGAIN EXPECT ONLY LIGHT DUSTINGS OF SNOW ACCUMULATION
GIVEN SHALLOWNESS OF CONVECTIVE AREA AND DRY AIR ADVECTING IN FROM
NORTH OF LAKE SUPERIOR. THERE IS A POSSIBILITY OF SOME DIURNAL
CONVECTIVE SNOW OVER INLAND AREAS ON FRIDAY AND SATURDAY AS MID-LVL
TROUGH FROM ONTARIO MOVES INTO THE UPPER GREAT LAKES. THUS...HAVE
KEPT SOME SLIGHT CHC TO LOW CHC POPS OVER INLAND AREAS FRI AND
SAT.
BY EARLY NEXT WEEK (SUN INTO TUE)...WEAKENING NRLY FLOW FROM HIGH
PRESSURE BUILDING OVERHEAD FROM ONTARIO AND A SLIGHT MODERATION IN
AIRMASS TEMPS SHOULD PROHIBIT ANY LES KEEPING THE FCST AREA DRY
DURING THIS PERIOD. -10 TO -13C 850 MB TEMPS OVER THE AREA WILL
CONTINUE TO KEEP TEMPS COOLER THAN NORMAL.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
CHALLENGING FORECAST CONTINUES THIS GO AROUND. MVFR CIGS WILL
PERSIST AT CMX THROUGH MUCH OF THE PERIOD. DRIER AIR SHOULD WIN OUT
AND PREVENT ANY SIGNIFICANT VSBY RESTRICTIONS FROM SNOW AT CMX. AT
SAW...EXPECT PERSISTENT IFR CIGS TO CONTINUE THROUGH THE FCST PD.
STILL LOTS OF QUESTION MARKS REGARDING SNOW POTENTIAL...BUT THINK
ANY SNOW THAT SIGNIFICANTLY RESTRICTS VSBY WILL OCCUR LATE TONIGHT.
WINDS WILL BE GUSTY OUT OF THE EAST AND NORTHEAST AT BOTH SITES
GUSTING UP TO 30 KTS.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
EAST TO NORTHEAST GALES UP TO 45 KNOTS ARE EXPECTED THROUGH TONIGHT
ACROSS MOST OF THE LAKE ESPECIALLY ACROSS THE WEST HALF OF THE LAKE.
THE STRONG WINDS WILL BE CAUSED BY A TIGHT PRESSURE GRADIENT BETWEEN
LOW PRESSURE MOVING FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY AND
A STRONG HIGH PRESSURE SYSTEM NEAR HUDSON BAY. WITH THE HIGHER
WINDS...HEAVY FREEZING SPRAY WILL ALSO DEVELOP TUE NIGHT AND WED AND
LAST INTO THU MORNING. WINDS WILL DIMINISH WED NIGHT INTO THU AS THE
CANADIAN HIGH PRES BUILDS INTO THE REGION. GALE LOOKS LIKELY ON LAKE
MICHIGAN WATERS WITH TIGHTER PRESSURE GRADIENT THERE TUE NIGHT
THROUGH WED MORNING.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING UNTIL 8 PM EDT /7 PM CDT/ WEDNESDAY FOR
MIZ002-009>012.
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 8 PM EDT
WEDNESDAY FOR MIZ013.
WINTER WEATHER ADVISORY FROM 2 AM TO 8 PM EDT WEDNESDAY FOR
MIZ004-005-084.
LAKE SUPERIOR...
GALE WARNING UNTIL 2 PM EDT WEDNESDAY FOR LSZ265-266.
HEAVY FREEZING SPRAY WARNING FROM 2 AM EDT /1 AM CDT/ TO 2 PM
EDT /1 PM CDT/ WEDNESDAY FOR LSZ162-263.
GALE WARNING UNTIL 2 AM EDT /1 AM CDT/ THURSDAY FOR LSZ162-263.
GALE WARNING UNTIL 2 AM EDT THURSDAY FOR LSZ264.
GALE WARNING FROM 11 PM THIS EVENING TO 2 PM EDT WEDNESDAY FOR
LSZ245-246.
GALE WARNING FROM 11 PM THIS EVENING TO 8 PM EDT WEDNESDAY FOR
LSZ243-244.
LAKE MICHIGAN...
GALE WARNING UNTIL 2 PM EDT WEDNESDAY FOR LMZ248-250.
&&
SHORT TERM...MZ
LONG TERM...VOSS
AVIATION...MZ
MARINE...MZHazardous weather outlook, Mar 22, 4:54 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 554 AM EDT TUE MAR 22 2011 MIZ001>007-009>014-084-085-231000- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 554 AM EDT TUE MAR 22 2011 /454 AM CDT TUE MAR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING ACROSS NORTH CENTRAL AND WEST UPPER MICHIGAN. A MAJOR WINTER STORM IS EXPECTED OVER MOST OF WEST AND CENTRAL UPPER MICHIGAN LATE TODAY THROUGH WEDNESDAY. SIGNIFICANT SNOW AND STRONG WINDS WILL LIKELY LEAD TO HAZARDOUS TRAVEL CONDITIONS. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS AND BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MAJOR WINTER STORM IS EXPECTED OVER MOST OF WEST AND CENTRAL UPPER MICHIGAN LATE TODAY THROUGH WEDNESDAY. SIGNIFICANT SNOW AND STRONG WINDS WILL LIKELY LEAD TO HAZARDOUS TRAVEL CONDITIONS. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS AND BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WITH THIS WINTER STORM WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-231000- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 554 AM EDT TUE MAR 22 2011 /454 AM CDT TUE MAR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT EAST GALE FORCE WINDS OF 35 TO 45 KNOTS ARE EXPECTED TODAY THROUGH WEDNESDAY EVENING OVER THE WESTERN HALF LAKE SUPERIOR AND GALES UP TO 35 KNOTS ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON OVER THE EAST HALF OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR FORECAST FOR MORE INFORMATION. HEAVY FREEZING SPRAY IS ALSO POSSIBLE TONIGHT THROUGH THURSDAY MORNING OVER MUCH OF LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EAST GALE FORCE WINDS OF 35 TO 45 KNOTS ARE EXPECTED TODAY THROUGH WEDNESDAY EVENING OVER THE WESTERN HALF LAKE SUPERIOR AND GALES UP TO 35 KNOTS ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON OVER THE EAST HALF OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR FORECAST FOR MORE INFORMATION. HEAVY FREEZING SPRAY IS ALSO POSSIBLE TONIGHT THROUGH THURSDAY MORNING OVER MUCH OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-231000- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 554 AM EDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT EAST GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED TONIGHT INTO WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EAST GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED TONIGHT INTO WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:03 PM CDT | Winter Weather Advisory | MQT | Delta, Gogebic, Iron | 15 hr |
| Mar 23, 10:02 AM CDT | Small Craft Advisory | MQT | 15 hr |
Nearby
Winter Storm Warnings in Michigan, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.